Hi guys I started taking Epival 2-3 weeks ago. I am now convinced I do not require Epival for my supposed hypomania issues that my psychiatrist believes I have. I do not believe I have hypomania at all. I was wondering if I stop Epival now, what potential side effects might I experience? Thank you.
I was on Depakote ER for over 20 years at high doses - I recently got off of it successfully - just experienced a mild headache, mild flu like symptoms etc…
If you tapered off of Epival (Depakote) slowly and with your doctors guidance, you shouldnt have a problem
Discuss it with your doctor - they are paid to help you, I recommend you use them.
Epival is known also by the chemical name Valproate.
I also take valproic acid for my supposed humour balance though I don’t think I need it. I spent 11 years without it and didn’t complain of anything related to that.
Then why would you be on a med for it? (Not poking a finger in you chest; just wondering.) Are you on other meds, as well? Are dx’d somewhere in the bipolar spectrum?
Hey notmoses like I said in the other thread, I am diagnosed with schizophrenia most of the last several years. I am on latuda, fluoxetine and until 2-3 weeks earlier added Epival. I was added Epival because of my anger issues and how the psychiatrist said the way I acted that day seemed hypomanic. He mentions that I was talking a lot more, although I think it’s just because of the issue I was discussing with him and that he hasn’t seen this side of me in my everyday life.
I was thinking about what you said about latuda and fluoxetine causing irritability. I will likely discuss titrating the fluoxetine out of my system too, cause I have not been depressed for years actually. I am on only 250mg of Epival taken in the morning and evening, and I am planning to stop as of tonight. I am going to hope that the low dosage and relatively short period I was on it will not cause significant side effects. It seems to be making me slightly more sleepy and I don’t like sleeping so that’s why I want to stop it. Thanks guys.
Sounds good, though merely getting down to a lower dose may be functional. (How long have you been on Prozac? That makes a major difference. Long-term use is associated with increasing irritability.)
Might not be a real good idea until the Prozac is de-titrated.
BTW: NEVER break an Epival in half. The enteric coating has to be there to protect the stomach lining from this extremely acidic med.
Thanks notmoses. I have been on prozac for 4 years and yes I have seen increasing irritability over the years lol.
The stuff is (in)famous for that. Especially in pts who are “compromised.” Sigh.